Ladies with AF

Are you still able to bleach your hair when on medications ( Apixaban and Bisoplorol)I know that this is a very shallow question , but after nearly 3 months of feeling lost I just want to try and get back to ' normality '

Hope you can help

Thanks Auby

The ability to reply to this post has been turned off.

27 Replies

oldestnewest
  • I have had AF for three years I take Apixaban and I have a hair dye every six weeks I never stopped . I don't know if that's the same as bleaching. I have never asked the question which I don't think is at all shallow it always makes me feel much better

  • Thanks for your reply and support.!!

    I'm looking forward to being me again!

    Auby

  • Important consideration for me too. A couple of years ago I had a full-blown allergic reaction to ash blonde dye after donkeys years of various colours and shades. I didn't investigate but decided it wasn't worth a repeat performance of that!

    Now use silver shampoo and look like I have joined the purple rinse brigade, but I do miss my shaded ash colour. Incidentally, I think it was the peroxide that was my problem so it would be a good idea to do skin patch tests beforehand.

  • I stopped dyeing my hair way before I had PAF, but I think I'd ask a pharmacist about this.

    .... and it's not a shallow question at all! Anything that helps you to feel good/better is a morale boost!

  • Thanks Carol, l will do as you suggest.

    It's good to talk!

  • Thanks Finvola,

    I did think that the peroxide might be a problem.. Will have to have a re-think with my hairdresser.

  • Hi All, have just done a drugs interaction test on drugs.com, a site I have found invaluable , since being diagnosed with AF.

    According to this site there are no interactions between hydrogen peroxide topical and Bisoprolol and Apixaban

    Together with a very vigilant Pharmacist, it has saved me from taking several medications prescribed by GPs, which were not compatible with either Bisoplorol or Apixaban. Makes you lose a bit of faith in them!,

    I will also check with my pharmacist, who is proving to be invaluable

    Thanks to you all x

  • Nothing shallow about it, we all want to make the best of ourselves. I take another NOAC, Rivaoxaban and have bleached highlights every six weeks. Not found any problem.

  • I've had my hair coloured at the hairdressers since the beginning of time. I refuse to be a grey old lady. ( unless I could guarantee a shiny silver!)

    Probably wise to have a patch test first. Ammonia based colours cause itching for me so I have semi permanent now.

    Visits to the hairdressers are so uplifting...... and the nail bar !!

    Sandra

  • Not stopped me having an array of colour not bleach though

  • Thanks Frills and Yatsura ,

    Can you recommend any brands so that I can pass this info on to my hairdresser

    I appreciate your input as I don't want to go grey gracefully either !!

    Unfortunately l don't have the type of hair that would do this ! Pepper and salt is my natural colour!, lol !

    Thanks again

  • I use L'Oréal products off the shelf and my hairdresser does it for me at home

  • Yes "Go Girl" as they say!, so important to feel uplifted with AF lurking around like a bad smell! I am off for my colour today. High lights with semi permanent I think, but will ask question about bleach for you. Crikey, I am sooooo not ready to go grey, although on some people their hair does look stunning (if cut well usually) and have strong features and right skin tone... Me unfortunately, not one of those people!

    Sarah

  • I am on the same drugs as you and a natural brunette. However I continue to be a "bottle blonde", including bleach. Of course, allergic reactions can happen to anyone. Go glamour!

  • Thanks to you all for your comments and advice. The AF has so knocked my confidence but now I'm starting to feel that I can't just let it get to me all the time! Like you say Sarah lurking around like a bad smell! ( I like the comparison!!)

    After taking a patch test I fully intend to go back to having my hi- lights done every six weeks!

    I just want to feel ME again as for the last 3 months I have felt lost.

    Thanks again for your support , it means so much

    Lynne x

  • Thanks for the support!

  • Hi Frills

    Thanks for the info on the hair dye, makes a change from talking about medicatications etc!

    I feel as though I've made a forum friend !

    Hope you've had a good day x

  • Long may the friendship last

  • I second that!!

  • Hi Frills

    Thank you so much for your support!!

  • Your welcome this is normally a helpful supportive forum

  • Hi Frils, I've found this forum to be very helpful and informative ,and in my darkest days following diagnosis very comforting to know that I was not alone.

    Thank you once again !

  • It's scary at first we all feel similar my way was to read as much as I could and always went armed with my questions written down. Asked my questions and wrote down the responses. Hard to remember everything otherwise. If you learn about your condition may help deal with it. Lots of experience on here too. If ever concerned just ask and remember your docs when needed

  • Yes, have learnt a lot from this forum and like you I write all my questions down when going to the doctors, also I've found that keeping a diary, the first for a long time, to be helpful.

    Could I ask you what L'Oreal product do you use.?

  • Will check when home just leaving gym. X

  • L'Oréal Paris 4.01 natural dark brown

  • I have now closed this post for comments, and deleted any unnecessary replies. Thank you

The ability to reply to this post has been turned off.

You may also like...